Flash Flood, Armstrong
- When
- August 26, 2:10 AM EST to 2:40 AM EST
- Where
- Armstrong County, 3 mi S of West Kittanning
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.812, -79.464 (the zone’s center; the record gives no point)
Ridge Road flooded.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Aug 26, 1:46 AM EST, 24 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 246 AM EDT TUE AUG 26 2003 CONVECTION FIRED UP ALONG WARM FRONTAL BOUNDARY DRAPED ROUGHLY ALONG INTERSTATE 80. STORMS HAVE BEEN TRAINING THROUGH MERCER...VENANGO...CLARION...AND JEFFERSON COUNTIES FOR SEVERAL HOURS. THE NEXT MCS OVER LAKE ERIE SHOULD ALSO MOVE THROUGH THE NORTHERN COUNTIES BEFORE SUNRISE BRINGING THE POTENTIAL FOR FLOODING TO THAT AREA. AS SUCH...HAVE ISSUED A FLOOD WATCH FOR THE COUNTIES NORTH OF KPIT VALID UNTIL 10 PM TUESDAY AS ADDITIONAL ACTIVITY NEAR JANESVILLE, WI MAY HOLD TOGETHER THROUGH THE AT LEAST THE FIRST HALF OF THE DAY AND CAUSE ADDITIONAL HEAVY RAINFALL. DEWPOINTS IN THE LOW TO MID 70S TODAY WILL KEEP TEMPS FROM SHOOTING UP MUCH FURTHER THAN YESTERDAYS READINGS. THIS SOUPY AIRMASS ALONG WITH OUTFLOW BOUNDARIES FROM THIS MORNINGS CONVECTION CAN SET OFF A STORMS AT ANY TIME TODAY BUT ARE MORE LIKELY TONIGHT AS FRONTAL BOUNDARY APPROACHES THE AREA. EXTENDED LOOKS ON TARGET WITH THE NEXT COLD FRONT POISED TO CROSS THE AREA LATE FRIDAY BRINGING A LATE SUMMER COOL-DOWN FOR THE WEEKEND. PIT 87 70 82 59 / 60 50 40 10 HLG 85 69 82 60 / 60 50 40 10 MGW 85 68 84 62 / 40 50 40 20 ZZV 88 69 83 61 / 50 50 30 20 PHD 88 69 83 61 / 50 50 30 20 FKL 85 68 80 58 / 70 50 40 10 DUJ 85 68 80 58 / 70 50 40 10 LBE 85 69 82 60 / 60 50 40 10 BTP 85 68 80 58 / 70 50 40 10 IDI 85 68 80 58 / 70 50 40 10 ODM 81 66 80 58 / 40 50 40 30 .PBZ... MD...NONE. OH...NONE. PA...FLOOD WATCH UNTIL 1000 PM EDT TUESDAY FOR ZONES PAZ007>009... PAZ013>016...PAZ022>023. WV...NONE. TYBURSKI
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-250900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 500 AM EDT MON AUG 25 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... .SHOWERS AND THUNDERSTORMS WILL DEVELOP ON TUESDAY AND AGAIN ON WEDNESDAY AS A COLD FRONT MOVES THROUGH THE REGION. SOME OF THESE STORMS MAY BY STRONG TO SEVERE. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
PAZ013-014-022-260400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1012 PM EDT MON AUG 25 2003 ...NEWLY DEVELOPED THUNDERSTORMS... NATIONAL WEATHER SERVICE PITTSBURGH DOPPLER RADAR SHOWED THUNDERSTORMS DEVELOPING OVER LAWRENCE, BUTLER, AND ARMSTRONG COUNTIES. THEY ARE MOVING TOWARD THE EAST AT 20 MPH. VERY HEAVY RAINFALL, HAIL, AND GUSTY WINDS ARE ALL LIKLEY WITH THESE THUNDERSTORMS. ALSO, FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURING, SO POWER OUTAGES ARE POSSIBLE. WHEN THREATENING WEATHER APPROACHES, MOVE INDOORS. YOUR CAR OFFERS GOOD LIGHTNING PROTECTION. REHAK
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
1224 AM EDT TUE AUG 26 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1135 PM WEST KITTANNING PA WIND DAMAGE
08/26/03 ARMSTRONG LARGE TREES BLOWN DOWN
ALONG PINE HILL
ROAD.REPORTED BY EMERGENCY
MANAGEMENT
1215 AM WEST KITTANNING PA FLASH FLOODS
08/26/03 ARMSTRONG NUMEROUS ROADS AND
BASEMENTS FLOODED.REPORTED
BY EMERGENCY MANAGEMENTThe Pittsburgh radar (KPBZ), 71 km away, was scanning. The volume nearest the first event began at 07:10 UTC.
1 flash flood. Local standard time, as filed.
Ridge Road flooded.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2003Every state in 2003This day in weather historyWarnings in Pennsylvania, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5334254.